Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Tulsa, OK

March 11, 20149 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 11, 2014, 4:57 AM CDT for 9 counties in Oklahoma. It took effect at Mar 11, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 4:57 AM CDT (09:57 UTC)
In effect from
Mar 11, 2014, 12:00 PM CDT
Expired
Mar 11, 2014, 8:17 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3441 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WWUS84 KTSA 110957
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
457 AM CDT TUE MAR 11 2014

...CRITICAL FIRE DANGER LIKELY IN PARTS OF OSAGE WASHINGTON NOWATA CRAIG
   PAWNEE TULSA ROGERS CREEK OKFUSKEE AND OKMULGEE COUNTIES THIS AFTERNOON
   AND EVENING...

.A COLD FRONT WILL ABRUPTLY TURN SOUTHERLY WINDS TO THE NORTHWEST LATE THIS
 AFTERNOON OR EARLY EVENING AS WINDS GUST TO 40 TO 50 MILES AN HOUR.

OKZ054>057-059>061-064>066-111800-
/O.NEW.KTSA.FW.W.0011.140311T1700Z-140312T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-OKMULGEE-
457 AM CDT TUE MAR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS 
EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... 
   CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL REACH THE LOWER 80S THIS AFTERNOON IN ADVANCE OF A COLD FRONT.

 * RELATIVE HUMIDITIES WILL BE AS LOW AS 20 TO 30 PERCENT.

 * SUSTAINED WINDS OF 20 TO 30 WILL GUST AS HIGH AS 40 TO 50 MILES AN HOUR...
   ESPECIALLY WITH COLD FRONT PASSAGE.

IMPACTS...
 * ANY FIRES WILL SPREAD RAPIDLY OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. GRASS FIRE SPREAD RATES COLD EXCEED 300 FEET
   PER MINUTE...OVER 3 MILES AN HOUR...LATE THIS AFTERNOON AND EARLY
   THIS EVENING.  

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED...FAVORING
   RAPID GROWTH AND SPREAD OF WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONG WINDS...LOW 
   HUMIDITIES...AND WARM TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID...ALL...ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
3 follow-up statements
590 
WWUS84 KTSA 111544
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
1044 AM CDT TUE MAR 11 2014

...CRITICAL FIRE DANGER LIKELY IN PARTS OF OSAGE WASHINGTON
NOWATA CRAIG    PAWNEE TULSA ROGERS CREEK OKFUSKEE AND OKMULGEE
COUNTIES THIS AFTERNOON    AND EVENING...

.A COLD FRONT WILL ABRUPTLY TURN SOUTHERLY WINDS TO THE NORTHWEST
LATE THIS  AFTERNOON OR EARLY EVENING AS WINDS GUST TO 40 TO
50 MILES AN HOUR.

OKZ054>057-059>061-064>066-112200-
/O.CON.KTSA.FW.W.0011.140311T1700Z-140312T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-OKMULGEE-
1044 AM CDT TUE MAR 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... 
   CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL TOP OUT IN THE LOWER 80S THIS AFTERNOON 
   IN ADVANCE OF A COLD FRONT. 

 * RELATIVE HUMIDITY VALUES AS LOW AS 20 TO 30 PERCENT

 * SUSTAINED WINDS OF 20 TO 30 WILL GUST AS HIGH AS 40 TO 50 MILES AN HOUR...
   ESPECIALLY WITH COLD FRONT PASSAGE.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
535 
WWUS84 KTSA 112053
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT TUE MAR 11 2014

...CRITICAL FIRE DANGER LIKELY IN PARTS OF NORTHEAST OKLAHOMA
THROUGH THIS EVENING...

OKZ054>057-059>061-064>066-120300-
/O.CON.KTSA.FW.W.0011.000000T0000Z-140312T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-OKMULGEE-
353 PM CDT TUE MAR 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... 
   CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
 * GUSTY SOUTH WINDS OF 20 TO 30 MPH ALONG WITH HUMIDITY LEVELS OF
   20 TO 25 PERCENT WILL CONTINUE THIS AFTERNOON ACROSS NORTHEAST
   OKLAHOMA. A COLD FRONT WILL MOVE THROUGH THIS EVENING WITH
   WINDS SHIFTING TO THE NORTHWEST AND INCREASING TO 30 TO 45 MPH.
   IN SPITE OF COOLER TEMPERATURES...HUMIDITY WILL REMAIN LOW
   BEHIND THE FRONT AND DANGEROUS FIRE CONDITIONS WILL CONTINUE
   THROUGH MUCH OF THE EVENING.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
381 
WWUS84 KTSA 120117
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT TUE MAR 11 2014

...FIRE DANGER THREAT REMAINS ELEVATED..

.A COLD FRONT IS DROPPING TEMPERATURES AND CAUSING RELATIVE
HUMIDITY TO RISE...BUT WINDS WILL REMAIN STRONG THROUGH THE NIGHT.

OKZ054>057-059>061-064>066-120230-
/O.CAN.KTSA.FW.W.0011.000000T0000Z-140312T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-OKMULGEE-
817 PM CDT TUE MAR 11 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE RED 
FLAG WARNING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA... 
   PAWNEE...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

 * RED FLAG CONDITIONS HAVE ENDED. 

STRONG GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...BEHIND A
STRONG COLD FRONT SWEEPING THROUGH THE AREA. EVEN THOUGH THE RED
FLAG CRITERIA OF TEMPERATURE AND RELATIVE HUMIDITY WILL NOT BE
MET...THE STRONG WINDS WILL KEEP THE WILD FIRE THREAT ELEVATED. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:43 AM CDT, 14 minutes earlier.

Area forecast discussion, Mar 11, 4:43 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
443 AM CDT TUE MAR 11 2014

.DISCUSSION...
PRIMARY CONCERN THIS FORECAST CYCLE IS THE  DANGEROUS
FIRE CONDITIONS THAT WILL  DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING HOURS AS WINDS OF 20 - 30 MILES
AN HOUR GUST TO 40 - 45 MILES AN HOUR WITH COLD FRONT
PASSAGE. RED FLAG WARNING ISSUED FOR OSAGE WASHINGTON
NOWATA CRAIG PAWNEE  TULSA ROGERS CREEK OKFUSKEE  AND
OKMULGEE COUNTIES FROM NOON UNTIL 10 PM.  FIRE DANGER
STATEMENT WILL BE ISSUED FOR THE REMAINING EASTERN OK
COUNTIES AND NORTHWEST AR COUNTIES.

TEMPERATURES TO REACH UPPER 70S TO LOWER 80S TODAY IN
ADVANCE OF COLD FRONT...THEN DROPPING INTO THE 30S TO
NEAR 40 OVERNIGHT. JUST ENOUGH MOISTURE/LIFT OVER FAR
NORTHEAST CORNER OK  AND  NORTHWEST AR FOR CHANCE POP
TONIGHT WITH ISOLATED RISK THUNDER.

TEMPERATURES SOME 30 DEGREES COLDER WEDNESDAY WITH A
STIFF NORTH NORTHWEST WIND.  MORE FIRE CONCERNS WITH
RH VALUES OF 30 TO 35 PERCENT WEDNESDAY AFTERNOON.

NEXT UPPER WAVE  BRINGS A CHANCE OF PRECIP FRIDAY OR
SATURDAY. GFS MUCH FASTER WETTER THAN ECMWF SOLUTION.
ANOTHER REINFORCING WAVE ARRIVES ABOUT SUNDAY.  ONCE
AGAIN GFS WETTER THAN ECMWF.  A LOW DEFINITION MODEL
BLEND APPLIED FOR WEEKEND.                        GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  36  53  31 /   0   0   0   0
FSM   80  40  54  31 /   0  10   0   0
MLC   81  38  54  31 /   0   0   0   0
BVO   83  34  53  25 /   0  10   0   0
FYV   77  35  48  24 /   0  20   0   0
BYV   76  35  47  25 /   0  30   0   0
MKO   80  37  52  30 /   0   0   0   0
MIO   80  34  50  26 /   0  20   0   0
F10   81  37  53  32 /   0   0   0   0
HHW   79  40  56  30 /   0  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TUESDAY TO 10 PM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-
     OKZ066.

     WIND ADVISORY FROM 7 PM TUESDAY TO 4 AM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071.

AR...NONE.
&&

SHORT TERM...07
LONG TERM....21
Hazardous weather outlook, Mar 10, 9:45 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT MON MAR 10 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 PM CDT MON MAR 10 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER EXPECTED OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH
                        WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
FIRE CONCERNS WILL INCREASE TUESDAY AS SOUTH WINDS GUST TO 30
MILES AN HOUR AS TEMPERATURES WARM INTO THE 70S AND LOWER 80S. A
COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT RESULTING IN LOW
CHANCES FOR EVENING THUNDERSTORMS OVER NORTHWEST ARKANSAS.

STRONG NORTH WINDS WILL ENSUE BEHIND THE COLD FRONT OVERNIGHT TUESDAY
INTO WEDNESDAY. FIRE CONCERNS WILL REMAIN...HOWEVER COOLER DAYTIME
TEMPERATURES WILL LESSEN THE FIRE DANGER RISK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.